MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305901
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle sftygld 25x5/8 rb safety mechanism broke.The following information was provided by the initial reporter: material#: 305901 batch#: 5301004.The nurse administered the medication and when she attempted to engage the safety mechanism, she noted that the plastic on the safety guard was broken and the needle was no longer attached to the syringe.The 25-gauge sq needle was in the injection site (abdomen) of the patient.A second needle was defective; the needle didn't release but when engaging safety it bent in half.305901, 5301004.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - safety mechanism broke (safetyglide).One photo was provided showing a needle assembly attached to a syringe without a plastic shield and with the safety mechanism already activated.The needle appears bent near the midpoint of its length, and no additional information can be determined from the image alone.Based on the investigation and review of the photo, the reported symptom is confirmed; however, without an actual physical sample, a probable root cause cannot be determined.A device history record review was completed for material number 305901, lot 5301004, and all in process and final visual inspections were performed as required.No quality notifications related to the reported condition were identified.The lot met all acceptance criteria per the inspection control plan, was approved for shipment, and complies with applicable product specifications.We appreciate you bringing this observation to our attention.Complaints associated with this device and condition will continue to be tracked and trended, with information captured in monthly trend reports and regularly reviewed by our business team to identify any emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24115295
Report Number1213809-2026-00014
Device Sequence Number18475259
Product Code FMI
UDI-Device Identifier00382903059010
UDI-Public(01)00382903059010(10)5301004
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305901
Device Lot Number5301004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown